Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 6, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 22, 2005, 12:47 PM PDT for Elko County, Nevada. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2005, 12:47 PM PDT (19:47 UTC)
- Expired
- Jun 22, 2005, 1:28 PM PDT
- In force
- 41 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3239 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:50 AM PDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 22, 8:50 AM PDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 850 AM PDT WED JUN 22 2005 .SYNOPSIS...HIGH PRESSURE AND ABOVE NORMAL TEMPERATURES WILL REMAIN OVER THE GREAT BASIN FOR THE NEXT SEVERAL DAYS. SOME MOISTURE WILL WORK NORTH FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER MAINLY EASTERN NEVADA. LOW PRESSURE WILL GRADUALLY MOVE IN FROM THE PACIFIC COAST FOR MORE UNSETTLED WEATHER ON THE WEEKEND. && .UPDATE...HAVE UPDATED ZONES TO GO TO COVERAGE FOR WX ACROSS THE REGION TODAY WITH ACTIVITY NEAR WHITE PINE COUNTY THIS MORNING. ALSO BUMPED UP PRECIP COVERAGE ACROSS EXTREME EASTERN ELKO COUNTY GIVEN CURRENT TRAJECTORIES AND SYNOPTIC FLOW ACROSS THE EASTERN HALF OF NV. DO NOT EXPECT MUCH IN THE WAY OF QPF WITH THESE STORMS... ESPECIALLY THE FURTHER WEST YOU GO. YET WITH AVAILABLE MID-LEVEL MOISTURE...APPROACHING SUB-TROPICAL JET AND CONVECTIVE INSTABILITY THAT IS TO BE REALIZED THIS AFTERNOON WILL SEE SOME QPF ACROSS EASTERN ZONES...WHETHER IT IS ENOUGH TO BE WETTING RAIN FOR FIRE WEATHER CONCERNS IS ANOTHER ISSUE. FEHRN .SHORT TERM...MAIN FORECAST PROBLEM WILL BE -TSRA POPS OVER ERN ZONES. CURRENT IR PIX AND KLRX RADAR SHOWS ISOLD -TSRA IN ERN NYE COUNTY. THIS ASSOCD WITH WEAK VORT FEATURE AND 50KT SPEED MAX SHEARING NNE. LAPS ANALYIS INDICATES LLVL INSTABILITY IN ERN THIRD OF NV WITH LIS AROUND -2. ALSO GOES SNDR PW SHOWING MARKED INCREASE IN PW VALUES TO .75 INCH IN SAME ERN ZONES. THE NAM AND GFS BOTH KEEP SUBTROPICAL 50KT JET IN SW FLOW THIS AFTN WITH SFC LIS BELOW -2 AND CAPES. WINDS BELOW 500MB LOOK DEFINITELY WEAKER TODAY ON FCST SOUNDINGS SO MIXING SHOULD KEEP SFC WINDS IN BREEZY CAT ECNTRL NV. 00Z THU NAM/GFS FCST SHOWS A STRONGER VORT FEATURE SHEARING NE WITH 700MB TROUGH/CONVERGENCE AXIS SHIFTING ACROSS ERN NV. WILL KEEP IN LINE WITH SLGHT CHC -TSRA POPS ECNTRL/ERN ZONES INTO EVENING. TEMPS VERY WARM AGAIN...EVEN WITH CLOUD COVER AS 700MB CLOSE TO +16C. WEAK INSTABILIY AND CONVERGENCE AXIS REMAINS OVER ERN ZONES THU FOR CONTINUED SLGHT CHC POPS ON THURSDAY. SLA .LONG TERM...ON FRIDAY THE GFS AND NAM ARE CONSISTENT IN S/WV RIDGING OVER THE CWA AS UPPER LOW DROPPING SOUTH BEGINS TO SHIFT INLAND OVER CNTRL CA. INSTABILITY AND CONVERENCE AXIS WILL BE BEST IN WRN/NW ZONES FRI AFTN/EVE INTO SAT AS UPPER LOW WEAKENS AND SLOWLY SHEARS EAST. GFS HAS HAD SOME CONTINUTITY TO IT WITH BAROCLINIC BOUNDARY WEAKENING AS STRONGER S/WV ENERGY DROPS IN FROM NW ON SUNDAY. STILL ENOUGH UNCERTAINTY IN TIMING AND POSTION TO KEEP MAINLY SLGHT CHC POPS INTO TUES ACROSS MOST ZONES. SLA && .AVIATION...MID-LEVEL MSTR MOVG NWD ACRS ERN NV WILL BRING WDLY SCT MAINLY DRY TSTMS TDA. MAIN THREAT WILL BE STG GUSTY SFC WNDS. && .LKN WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING FOR THE HUMBOLDT RIVER DOWNSTREAM FROM COMUS THROUGH WINNEMUCCA TO THE HUMBOLDT-PERSHING COUNTY LINE...NVZ030 UNTIL FURTHER NOTICE. FLOOD WARNING FOR THE JARBIDGE RIVER NEAR JARBIDGE...NVZ031 UNTIL FURTHER NOTICE. FLOOD WARNING FOR LAMOILLE CREEK AND SMALLER STREAMS...NVZ034 UNTIL FURTHER NOTICE. RED FLAG WARNING...FWZ455 AND FWZ457 WEDNESDAY. &&
Hazardous weather outlook, Jun 21, 8:11 PM PDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 811 PM PDT TUE JUN 21 2005 NVZ013-035-221300- NORTHERN NYE COUNTY-WHITE PINE COUNTY- 811 PM PDT TUE JUN 21 2005...CORRECTED FOR WORDING THIS OUTLOOK IS FOR CENTRAL NEVADA .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE WILL MOVE UP THE PACIFIC COAST THROUGH WEDNESDAY BRINGING GUSTY DAYTIME WINDS. A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONES 455 AND 457 FOR WEDNESDAY. PLEASE REFER TO WWUS85 KLKN...RNORFWLKN...FOR FURTHER DETAILS. WINDS WILL DECREASE WEDNESDAY EVENING AND NO OTHER HAZARDOUS WEATHER IS EXPECTED AFTER WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ032-033-036-037-221300- EXTREME EASTERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 811 PM PDT TUE JUN 21 2005 THIS OUTLOOK IS FOR NORTH CENTRAL AND NORTHEASTERN NEVADA DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE WILL MOVE UP THE PACIFIC COAST THROUGH WEDNESDAY BRINGING BREEZY DAYTIME WINDS AND WARM DAYTIME TEMPERATURES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ030-031-034-221300- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 811 PM PDT TUE JUN 21 2005 THIS OUTLOOK IS FOR NORTHWESTERN...EXTREME NORTHEASTERN NEVADA AND THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE DAY ONE...TODAY AND TONIGHT THE HUMBOLDT RIVER FROM COMUS TO WINNEMUCCA CONTINUES TO FLOW AT FLOOD STAGE. THE JARBIDGE RIVER IN EXTREME NORTHERN ELKO COUNTY AND LAMOILLE CREEK NEAR THE RUBY MOUNTAINS ARE NEAR FLOOD STAGE AS A RESULT OF WARMER TEMPERATURES. REFER TO WGUS85 KLKN...RNOFLSLKN...FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HUMBOLDT RIVER IS EXPECTED TO GRADUALLY RECEDE THROUGH THE WEEK...AND FALL BELOW FLOOD STAGE BY THE END OF THE WEEK. WARMER TEMPERATURES WILL BRING A FAST SNOWMELT THIS WEEK AND STREAMS AND RIVERS DRAINING HIGH ELEVATIONS ARE EXPECTED TO REMAIN HIGH. THE JARBIDGE RIVER AND LAMOILLE CREEK COULD REACH FLOOD STAGE ANYTIME THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CLAYCOMB
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:56 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 50 min |
| Jun 22, 2:11 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 63 min |
| Jun 22, 2:35 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 40 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.